Alert archive / Louisiana / Flash Flood Warnings in 2013

Flash Flood Warning 6, NWS New Orleans, LA

January 9, 2013Iberville Parish, Pointe Coupee Parish, West Baton Rouge Parish, Louisiana

NWS New Orleans, LA issued this flash flood warning at Jan 9, 2013, 11:51 PM CST for Iberville Parish, Pointe Coupee Parish, West Baton Rouge Parish, Louisiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 9, 2013, 11:51 PM CST (05:51 UTC)
Expired
Jan 10, 2013, 2:48 AM CST
In force
3 hr
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Flood severity
None

Counties Iberville Parish, LA, Pointe Coupee Parish, LA, West Baton Rouge Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 5.9 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2013-01-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 196 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2013-01-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 225 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
196 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
447 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
225 m²/s²
0-3 km storm-relative helicity
292 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

072 
WGUS54 KLIX 100551
FFWLIX
LAC047-077-121-101145-
/O.NEW.KLIX.FF.W.0006.130110T0551Z-130110T1145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1151 PM CST WED JAN 9 2013

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  IBERVILLE PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITY OF PLAQUEMINE...
  SOUTHERN POINTE COUPEE PARISH IN SOUTHEAST LOUISIANA...
  WEST BATON ROUGE PARISH IN SOUTHEAST LOUISIANA...

* UNTIL 545 AM CST

* AT 1143 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
  FLASH FLOODING FROM THUNDERSTORMS ALONG A LINE EXTENDING FROM 7
  MILES NORTHWEST OF LOTTIE TO 26 MILES SOUTHWEST OF RAMAH...OR ALONG
  A LINE EXTENDING FROM MELVILLE TO ST. MARTINVILLE...MOVING EAST AT
  10 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  LIVONIA...MARINGOUIN...GROSSE TETE...ERWINVILLE...BAYOU SORREL...
  ADDIS...BRUSLY AND WHITE CASTLE

FLASH FLOODING IS NOT OCCURRING YET AND THE LINE OF SHOWERS AND 
THUNDERSTORMS WILL LIKELY NOT BEGIN TO IMPACT THE AREA FOR ANOTHER 
HOUR. ONCE IT MOVES INTO THE WARNED AREA IT WILL RAIN FOR A WHILE. 
DUE TO THE AMOUNT OF RAIN THAT OCCURRED THE PREVIOUS NIGHT IT WILL 
NOT TAKE LONG TO START SEEING ISSUES AND WITH THAT AND ALONG WITH IT 
BEING NIGHTTIME WE WANT TO ISSUE A FLASH FLOOD WARNING WELL IN 
ADVANCE BEFORE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE POSSIBLE IN THE 
WARNED AREA WHICH WILL FALL OVER PLACES THAT SAW 5 INCHES OR MORE 
THE PREVIOUS NIGHT.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NEW
ORLEANS.

&&

LAT...LON 3065 9174 3063 9133 3038 9122 3035 9124
      3034 9121 3011 9110 3006 9111 3004 9119
      3005 9137 3010 9139 3011 9148 3023 9148
      3024 9157 3026 9160 3036 9165 3044 9164
      3049 9171 3050 9176 3052 9174 3056 9177

$$

CAB
1 follow-up statement
847 
WGUS74 KLIX 100848
FFSLIX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
248 AM CST THU JAN 10 2013

LAC047-077-121-100857-
/O.CAN.KLIX.FF.W.0006.000000T0000Z-130110T1145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WEST BATON ROUGE LA-POINTE COUPEE LA-IBERVILLE LA-
248 AM CST THU JAN 10 2013

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR IBERVILLE...
SOUTHERN POINTE COUPEE AND WEST BATON ROUGE PARISHES...

THE LINE OF SHOWERS AND THUNDERSTORMS HAVE STALLED AND EVEN APPEAR 
TO BE REFORMING FURTHER WEST. WITH THAT WE WILL CANCEL THE WARNING 
BUT WILL LIKELY NEED TO REISSUE LATER THIS MORNING.

LAT...LON 3065 9174 3063 9133 3038 9122 3035 9124
      3034 9121 3011 9110 3006 9111 3004 9119
      3005 9137 3010 9139 3011 9148 3023 9148
      3024 9157 3026 9160 3036 9165 3044 9164
      3049 9171 3050 9176 3052 9174 3056 9177

$$

CAB

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Jan 9, 11:39 PM CST, 12 minutes earlier.

Area forecast discussion, Jan 9, 11:39 PM CST, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1139 PM CST WED JAN 9 2013

.AVIATION...
A COMBINATION OF LOW CEILINGS...FOG AND RAIN/CONVECTION WILL
RESULT IN IFR CONDITIONS OR LOWER AT TIMES THROUGH THE TAF
FORECAST PERIOD. A CONCENTRATED AREA OF RAIN WITH EMBEDDED
THUNDERSTORMS JUST ENTERING THE CWA WILL SLOWLY MAKES ITS WAY
EASTWARD OVERNIGHT AND DURING THE DAY THURSDAY. 11

&&

.PREV DISCUSSION... /ISSUED 933 PM CST WED JAN 9 2013/

UPDATE...EVER CHANGING FCST CONTINUES. FIRST IS THE FOG. SEA FOG
CONTINUES TO BUILD ALONG WARM FRONT OVER THE SOUTHSHORE AND
APPEARS TO BE SPREADING INTO COASTAL MISSISSIPPI. THIS IS EVEN
WITH WINDS OF 15-20 KTS AT TIMES. WITH THAT WE EXPANDED THE DENSE
FOG ADV ACROSS ALL OF THE SOUTHSHORE THROUGH THE NIGHT. UNTIL
MODERATE RAIN MOVES IN THE FOG WILL REMAIN IN PLACE. NOW FOR THE
RAIN...STILL EXPECT VERY HEAVY RAIN. IN FACT CONFIDENCE CONTINUES
TO INCREASE AND WE NOW HAVE A HIGH RISK OF FLASH FLOODING OVER
MUCH OF THE AREA THAT SAW RAIN LAST NIGHT. THE CURRENT LINE OF
SHRA AND TSRA IS WELL OUT AHEAD OF ANY MDL GUIDANCE AND THIS IS
LIKELY DUE TO THE MDLS POORLY HANDLING THE COLD POOL EFFECTS
BEHIND THE LINE HELPING TO PUSH IT FURTHER EAST BUT THE LINE IS
SLOWING DOWN CONSIDERABLY. THIS LINE WILL EVENTUALLY LOSE ITS
SUPPORT TO CONTINUE PROGRESSING EAST AND COULD LAY UP OVER OUR
CWA UNTIL THE NEXT UPPER LVL DISTURBANCE ROTATING AROUND THE UPPER
LOW MOVES INTO THE REGION. THE CONCERN FOR HEAVY RAIN APPEARS TO
BE FROM 6Z TONIGHT THROUGH 18/21Z ESPECIALLY OVER AREAS WEST OF
55. ALL ZONE AND GRID UPDATES HAVE ALREADY BEEN SENT. /CAB/

PREV DISCUSSION...

SHORT TERM... UPPER LEVEL LOW AND ASSOCIATED
SURFACE LOW ARE EXPECTED TO TRACK NORTH TO THE ARKLATEX REGION
TONIGHT THROUGH THURSDAY. SURFACE HIGH WILL REMAIN OVER OHIO
VALLEY THROUGH TONIGHT. THIS WILL ALLOW OR PREVENT THE WARM FRONT
FROM TRACK TOO FAR NORTH. GFS SHOWED THE DEEPEST MOISTURE PW
VALUES UP TO 2 INCHES OVER SOUTHWEST LOUISIANA THIS EVENING. AS
THE UPPER LOW SHIFT EAST THROUGH THURSDAY AFTERNOON...THIS
MOISTURE AXIS WITH 2 INCHES OF PW WILL SHIFT EAST ACROSS WEST
ZONES EARLY THURSDAY MORNING AND SHIFT EAST OVER MISSISSIPPI COAST
AND COASTAL WATERS THURSDAY AFTERNOON AND EVENING. AT THE SAME
TIME...THE BEST DIVERGENCE WILL BE OVER THE WEST ZONES THURSDAY
MORNING AND SHIFT EAST THROUGH THURSDAY AFTERNOON. IN
ADDITION...AS THE UPPER LOW OPENS UP...THE JET MAX WILL INCREASE
ON THE FRONT SIDE OF THE LOW WITH A JET MAX OF 120 TO 130 KNOTS
FROM NORTHWEST LOUISIANA TO SOUTHEAST KANSAS. THIS SLIGHT NEGATIVE
TILT MAY PROVIDE A SHORTER WAVELENGTH. AS A RESULT...LL HELICITY
MAY INCREASE UP TO 300 M/S FROM MIDNIGHT TONIGHT THROUGH NOON
THURSDAY ACCORDING TO GFS. MODEL SOUNDING SHOW A CAPE VALUES
INCREASE UP TO 800 J/KG BY LATE TONIGHT THROUGH THURSDAY.
THEREFORE...CANT RULE OUT STRONG TO SEVERE STORMS DURING THIS TIME
WITH THE MAIN THREAT DAMAGING WINDS AND A TORNADO OR TWO...VERY
SLIGHT CHANCE BUT HEAVY RAINFALL IS THE MAIN THREAT.

HAVE ADDED THE FLASH FLOOD WATCH ACROSS EAST ZONES AT THIS TIME
BUT LEFT HARRISON AND JACKSON AS THE SYSTEM WILL PICK UP SPEED
THURSDAY NIGHT. HAVE UP TOTALS WITH WIDESPREAD 2 TO 4 WITH HIGHER
AMOUNTS.

THE STORM SYSTEM WILL QUICKLY EXIT TO THE NORTHEAST THURSDAY NIGHT
WITH THE STALLED WEAK FRONTAL SYSTEM SLOWLY DISSIPATING ACROSS THE
FORECAST AREA. RAIN CHANCES WILL SLOWLY FALL WITH FRIDAY EXPECTED
TO BE THE DRIEST DAY OF THE NEXT WEEK WITH ONLY A 10 TO 20 PERCENT
CHANCE OF LEFTOVER SHOWERS. FOG WILL BE LIKELY ESPECIALLY IN
COASTAL AREAS FRIDAY NIGHT.

LONG TERM...THE UPPER LEVEL TROUGH OVER THE WESTERN STATES WILL
LINGER OVER THE WEEKEND...THEN THE BASE OF THE MAIN TROUGH MAY
RETROGRADE BACK WEST CLOSER TO THE DESERTS OF ARIZONA AND SOUTHERN
CALIFORNIA EARLY NEXT WEEK. THIS WILL MAINTAIN SOUTHWEST FLOW AND
MAINTAIN A STALLED FRONTAL BOUNDARY ACROSS THE FORECAST MONDAY
THROUGH WEDNESDAY. AS A RESULT...SOME COOLER TEMPS MAY TRY TO
SNEAK INTO NORTHWEST ZONES TUESDAY AND WEDNESDAY...COAST WILL
REMAIN WARM.

AVIATION...
COMPLICATED TAF PACKAGE THIS PERIOD. GUIDANCE IS VERY PESSIMISTIC
WITH IFR TO LIFR CIGS PREVAILING THROUGH THE ENTIRE PERIOD AT MOST
TAF SITES...ESPECIALLY WITH THE WARM FRONT TO THE SOUTH.

MARINE... A TIGHT PRESSURE GRADIENT IS EXPECTED TO PERSIST OVER
THE COASTAL WATERS AS A COLD FRONT SLOWLY MOVES TOWARD THE AREA
TODAY AND TONIGHT. EXERCISE CAUTION HEADLINES HAVE BEEN CONVERTED
TO ADVISORY TONIGHT THROUGH FRIDAY MORNING. A COLD FRONT WILL
SLOWLY MOVE THROUGH THE WATERS THURSDAY WITH WEAK HIGH PRESSURE
BRIEFLY BUILDING IN BEHIND IT. SOUTH FLOW WILL INCREASE OVER THE
AREA FRIDAY THROUGH SUNDAY. ANOTHER COLD FRONT WILL APPROACH THE
WATERS LATE MONDAY AND STALL WINDS WILL LIKELY DECREASE THEN.

DECISION SUPPORT...
DSS CODE...YELLOW.
DEPLOYED...NONE. ACTIVATION...NONE.
ACTIVITIES...SLURRY SUPPORT.

DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN  = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE   = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
         VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
         WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
         TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED    = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR
         AND/OR DIRECT TROPICAL THREATS; EVENTS OF NATIONAL
         SIGNIFICANCE

AVIATION...

MARINE...

DECISION SUPPORT...

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  65  71  55  74 /  80  90  50  20
BTR  67  73  58  73 /  80  90  40  20
ASD  67  70  57  75 /  40  90  60  20
MSY  69  73  57  74 /  80  90  50  20
GPT  68  70  58  73 /  30  90  70  20
PQL  68  71  57  74 /  30  90  80  40

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...DENSE FOG ADVISORY UNTIL 6 AM THURSDAY FOR THE FOLLOWING ZONES:
     LOWER PLAQUEMINES...LOWER ST. BERNARD...ORLEANS...ST.
     CHARLES...ST. JAMES...ST. JOHN THE BAPTIST...UPPER
     JEFFERSON...UPPER PLAQUEMINES...AND UPPER ST. BERNARD.

     COASTAL FLOOD ADVISORY UNTIL 6 AM FRIDAY FOR THE FOLLOWING
     ZONES: ASCENSION...LIVINGSTON...LOWER PLAQUEMINES...LOWER
     ST. BERNARD...ORLEANS...SOUTHERN TANGIPAHOA...ST.
     CHARLES...ST. JAMES...ST. JOHN THE BAPTIST...ST.
     TAMMANY...UPPER JEFFERSON...UPPER PLAQUEMINES...AND UPPER
     ST. BERNARD.

     FLASH FLOOD WATCH UNTIL MIDNIGHT FRIDAY FOR THE FOLLOWING ZONES:
     LOWER JEFFERSON...LOWER LAFOURCHE...LOWER
     PLAQUEMINES...LOWER ST. BERNARD...ORLEANS...ST.
     CHARLES...ST. TAMMANY...UPPER JEFFERSON...UPPER
     PLAQUEMINES...UPPER ST. BERNARD...AND WASHINGTON.

     FLASH FLOOD WATCH UNTIL 6 PM THURSDAY FOR THE FOLLOWING ZONES:
     ASCENSION...ASSUMPTION...EAST BATON ROUGE...EAST
     FELICIANA...IBERVILLE...LIVINGSTON...LOWER
     TERREBONNE...NORTHERN TANGIPAHOA...POINTE COUPEE...SOUTHERN
     TANGIPAHOA...ST. HELENA...ST. JAMES...ST. JOHN THE
     BAPTIST...UPPER LAFOURCHE...UPPER TERREBONNE...WEST BATON
     ROUGE...AND WEST FELICIANA.

GM...DENSE FOG ADVISORY UNTIL 6 AM THURSDAY FOR THE FOLLOWING ZONES:
     BRETON SOUND...CHANDELEUR SOUND...LAKE BORGNE...LAKE
     PONTCHARTRAIN AND LAKE MAUREPAS...AND MISSISSIPPI SOUND.

     SMALL CRAFT ADVISORY UNTIL 6 AM FRIDAY FOR THE FOLLOWING ZONES:
     BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS FROM
     BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
     STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL WATERS FROM
     PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...AND COASTAL
     WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER FROM 20 TO 60 NM.

     SMALL CRAFT ADVISORY UNTIL 6 PM THURSDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM PORT FOURCHON TO LOWER
     ATCHAFALAYA RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM
     PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20
     NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM...AND
     COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER TO PORT FOURCHON OUT 20 NM.

MS...FLASH FLOOD WATCH UNTIL 6 PM THURSDAY FOR THE FOLLOWING ZONES:
     AMITE...PIKE...AND WILKINSON.

     FLASH FLOOD WATCH UNTIL MIDNIGHT FRIDAY FOR THE FOLLOWING ZONES:
     HANCOCK...PEARL RIVER...AND WALTHALL.

     COASTAL FLOOD ADVISORY UNTIL 6 AM FRIDAY FOR THE FOLLOWING
     ZONES: AND HANCOCK.

GM...DENSE FOG ADVISORY UNTIL 6 AM THURSDAY FOR THE FOLLOWING ZONES:
     BRETON SOUND...CHANDELEUR SOUND...LAKE BORGNE...LAKE
     PONTCHARTRAIN AND LAKE MAUREPAS...AND MISSISSIPPI SOUND.

     SMALL CRAFT ADVISORY UNTIL 6 AM FRIDAY FOR THE FOLLOWING ZONES:
     BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS FROM
     BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
     STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL WATERS FROM
     PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...AND COASTAL
     WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER FROM 20 TO 60 NM.

     SMALL CRAFT ADVISORY UNTIL 6 PM THURSDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM PORT FOURCHON TO LOWER
     ATCHAFALAYA RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM
     PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20
     NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM...AND
     COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER TO PORT FOURCHON OUT 20 NM.

&&
Hazardous weather outlook, Jan 9, 6:24 PM CST, 5 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
624 PM CST WED JAN 9 2013

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-101230-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
624 PM CST WED JAN 9 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT

A FLASH FLOOD WATCH REMAINS IS NOW IN EFFECT THROUGH THURSDAY FOR
ALL OF SOUTHEAST LOUISIANA...SOUTHWEST MISSISSIPPI AND PEARL RIVER
AND HANCOCK COUNTIES ACROSS THE PEARL RIVER. ADDITIONAL HEAVY
RAINFALL WILL LIKELY MOVE INTO AREAS EAST OF I 55 TONIGHT AND IT
WAS THESE AREAS THAT RECEIVED TORRENTIAL RAINS LAST NIGHT AND THIS
COULD QUICKLY LEAD TO FLASH FLOODING.

A WARM FRONT CONTINUES TO STRADDLE THE LOUISIANA COAST...COOL
NEAR SHORE WATERS AND COOL TIDAL LAKES HAVE CREATED DENSE SEA FOG
ACROSS NEW ORLEANS METRO AREA...TIDAL LAKES AND NEAR SHORE WATERS.
THEREFORE...A DENSE FOG ADVISORY REMAINS IN EFFECT FOR THE EAST
HALF OF THE NEW ORLEANS METRO AREA...LAKE PONTCHARTRAIN...LAKE
BORGNE AND ON THE MISSISSIPPI RIVER THROUGH TONIGHT.

MANY AREA RIVERS HAVE RISEN AND ARE APPROACHING BANKFULL OR ARE
ALREADY IN FLOOD. ADDITIONAL MODERATE TO HEAVY RAINFALL MAY CAUSE
SOME SECTIONS OF RIVERS TO RISE TO MINOR AND MODERATE FLOOD STAGE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS AND HEAVY RAINFALL WILL LIKELY BECOME WIDESPREAD ON
THURSDAY THEN TAPER OFF FROM THE WEST LATE THURSDAY AND THURSDAY
NIGHT. A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ON
THURSDAY WITH THE MAIN THREAT BEING STRONG TO POSSIBLY DAMAGING
WINDS AND AN ISOLATED TORNADO. RAINFALL RATES WILL BE VERY HIGH
IN THUNDERSTORMS AND HEAVIER SHOWERS...SO AREAS THAT EXPERIENCE
REPEAT HEAVY RAINFALL WILL HAVE A THREAT OF LOCALIZED FLASH
FLOODING.

ANOTHER WEATHER SYSTEM WILL BRING A CHANCE OF LOCALLY HEAVY
RAINFALL FROM SCATTERED SHOWERS AND THUNDERSTORMS SATURDAY NIGHT
THROUGH MONDAY. AWAY FROM RAIN AREAS...THERE MAY BE A THREAT OF
DENSE FOG DURING THE NIGHT AND MORNING HOURS SATURDAY THROUGH
MONDAY.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OR
FLOODING OPERATIONS...MAY BE NEEDED AT TIMES THROUGH THURSDAY.

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 9, 8:44 PM CSTRiver Flood WarningLIXSaint Helena47 hr
Jan 9, 9:07 PM CSTRiver Flood WarningLIXSaint Tammany5 days
Jan 10, 6:27 AM CSTRiver Flood WarningLIXWashington55 hr
Jan 10, 6:58 AM CSTAreal Flood AdvisoryLIXAscension, Assumption, East Baton Rouge, East Feliciana, Iberville, Lafourche and 9 more9 hr
Jan 10, 7:14 AM CSTSpecial Marine WarningLIX107 min
Jan 10, 7:46 AM CSTTornado WarningLIXEast Baton Rouge, Iberville29 min
Jan 10, 7:50 AM CSTTornado WarningLIXAscension, East Baton Rouge25 min
Jan 10, 8:15 AM CSTTornado WarningLIXAscension, East Baton Rouge, Livingston30 min
Jan 10, 8:17 AM CSTFlash Flood WarningLIXAscension, Assumption, Iberville, Lafourche, Livingston, Saint James and 1 more5 hr
Jan 10, 8:45 AM CSTSpecial Marine WarningLIX2 hr
Jan 10, 8:54 AM CSTFlash Flood WarningLIXAssumption, Lafourche, Terrebonne4 hr
Jan 10, 9:00 AM CSTSpecial Marine WarningLIX106 min
Jan 10, 9:21 AM CSTSpecial Marine WarningLIX114 min
Jan 10, 9:30 AM CSTSevere Thunderstorm WarningLIXTerrebonne30 min
Jan 10, 9:35 AM CSTAreal Flood AdvisoryLIXLivingston, Saint Helena, Saint John the Baptist, Saint Tammany, Tangipahoa, Washington115 min
Jan 10, 9:40 AM CSTSevere Thunderstorm WarningLIXTangipahoa15 min
Jan 10, 10:00 AM CSTTornado WarningLIXLafourche, Terrebonne30 min
Jan 10, 10:09 AM CSTSevere Thunderstorm WarningLIXJefferson, Lafourche, Plaquemines66 min
Jan 10, 10:14 AM CSTSpecial Marine WarningLIX91 min
Jan 10, 10:32 AM CSTRiver Flood WarningLIXAscension, Livingston7 days
Jan 10, 10:50 AM CSTFlash Flood WarningLIXLafourche, Saint Charles, Saint John the Baptist115 min
Jan 10, 10:53 AM CSTSpecial Marine WarningLIX86 min
Jan 10, 10:59 AM CSTRiver Flood WarningLIXTangipahoa9 hr
Jan 10, 11:18 AM CSTTornado WarningLIXPlaquemines, Saint Bernard27 min
Jan 10, 11:23 AM CSTRiver Flood WarningLIXSaint Tammany23 hr
Jan 10, 11:35 AM CSTSpecial Marine WarningLIX55 min
Jan 10, 12:02 PM CSTAreal Flood AdvisoryLIXLivingston, Saint Helena, Saint John the Baptist, Saint Tammany, Tangipahoa, Washington4 hr
Jan 10, 12:06 PM CSTAreal Flood AdvisoryLIXJefferson, Lafourche, Livingston, Orleans, Plaquemines, Saint Bernard and 2 more4 hr
Jan 10, 12:11 PM CSTAreal Flood AdvisoryLIXJefferson, Lafourche, Plaquemines4 hr
Jan 10, 12:18 PM CSTSpecial Marine WarningLIX56 min
Jan 10, 1:13 PM CSTSpecial Marine WarningLIX92 min
Jan 10, 2:39 PM CSTRiver Flood WarningLIXLivingston6 days
Jan 10, 5:32 PM CSTRiver Flood WarningLIXAscension, Livingston8 days

Nearby

Flash Flood Warnings in Louisiana, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.